# SDR 2017FA0000590

- Difficulty date: August 11, 2017
- Submitted: November 14, 2017
- Operation: General aviation
- Aircraft: N8164F
- Make and model: Cirrus SR22
- Aircraft serial: 0749
- Engine: Cont IO550N
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston Pin
- Part number: SA630046
- Condition: Broken
- Location: Cylinder
- Component: Cylinder, Cont
- Component part number: 658595A1
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING THE COURSE OF AN ANNUAL INSPECTION IT WAS FOUND THAT CYLINDER NR 5 HAD LOW COMPRESSION.  IT WAS DECIDED TO PULL THE CYLINDER FOR REPAIR AND IN THE PROCESS OF REMOVING THE CYLINDER THE PISTON PIN WAS FOUND TO BE BROKEN IN HALF.  UPON FURTHER INVESTIGATION IT WAS FOUND THAT THE BUSHING IN THE CONNECTING ROD AT THE PISTON PIN TO CONNECTING ROD CONNECTION WAS FOUND TO HAVE A PIECE MISSING (PHOTO ATTACHED).  DECIDED TO REMOVE ADDITIONAL 4 CYLINDERS AND THE CONNECTING ROD TO PISTON PIN BUSHING WAS FOUND TO HAVE MISSING PIECES ALSO.  DECIDED TO REMOVE ENG FOR OVERHAUL AS THE RECOMMENDED TBO IS 2000 HRS.  THE PORCELAIN OF 3 SPARK PLUGS WERE ALSO FOUND TO BE CRACKED.  THE TIMING WAS FOUND TO NOT BE SET TO MFG RECOMMENDATIONS.  SUSPECT DETONATION TO BE THE ROOT CAUSE OF THE PROBLEMS.
